MAUDE Adverse Event Report: ETHICON INC. DERMABOND PRINEO; SURGICAL SEALANT

ETHICON INC. DERMABOND PRINEO; SURGICAL SEALANT
Catalog Number CLR222
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); Rash (2033); Blister (4537); Skin Inflammation/ Irritation (4545)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent on unknown procedure on an unknown date and topical skin adhesive was used.Patient is facing severe dermatitis, blistering, infection.Patient has been discharge to dermatologist for skin reaction treatment.Prescribed topical antibiotics.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information provided patient complaints observed by dr.(b)(6) during follow-ups after the use of dermabond prineo in tkr.Patients are coming with adverse skin reactions ranging from redness and rashes to vesicles, pustules, and in several cases, progression to chronic dermatitis.Many of these patients have required referral to a dermatologist for further management.As per dr.(b)(6) such reactions are now being observed at high frequency, which is significantly higher than expected.It is important to highlight that dr (b)(6) is aware of the published data indicating an approximate 1% incidence of adverse reactions and based on that understanding, he had not raised concerns earlier.However, given the current frequency and severity of cases being observed in his practice.Upon follow? up with the sales representative, it was identified that product code clr222 was also involved in the complaint.As the quantity of products involved was initially unknown, one (1) unit of each product (clr422 and clr222) was added to the complaint for documentation purposes.During further follow?up, the sales representative provided the following batch details; however, the exact quantity of each batch involved remains unknown: clr422: batch numbers: 10axhx, 107mkg clr222: batch numbers: 108akc, 109725 as informed by the sales representative, adverse effects were reportedly observed in multiple patients.However, the exact number of patients affected is unknown at this time.Similarly, the exact number of products involved could not be confirmed.Based on tentative information provided by the sales representative, it is estimated that approximately: 5 units of clr422, and 11 units of clr222.Additional information has been requested and received.Please describe the patient manifestations of the reported reaction (location, severity, appearance, generalized or local reaction).At the site of application (knee) if generalized reaction, please provide each location, severity and appearance.N/a what date /day post op was the reaction noted? approx.10 -15 days was any prescription strength medication prescribed? please specify? yes topical antibiotics was the topical steroid prescription strength? not sure were any other prescription medications prescribed? not sure was any surgical intervention performed? no were cultures and sensitivities performed? if yes, results? no please describe how the adhesive was applied.As per our product training how was the wound cleaned and dried prior to prineo/ dermabond application? what prep was used prior to, during or after adhesive use? was a dressing placed over the incision? if so, what type of cover dressing was used? no dressing applied over prineo has the patient demonstrated previous hypersensitivity or allergies to cyanoacrylate or formaldehyde? no is the patient hypersensitive to pressure sensitive adhesives? not sure was patient screening done prior the procedure, e.G.Check patient is not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? no has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? no sure was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? no does the patient have allergies to medication, food, etc.? no was an allergy test performed? if so, please provide results.No what was the tissue condition (normal, thin, calcified, fragile, diseased)? normal for the original intended closure, how were all layers closed? layer closure" additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.How was the wound cleaned and dried prior to prineo application? were any pre-op cleansing procedures changed recently? if yes, please describe when was the prineo product removed from the patient? what prep was used prior to, during or after adhesive use? patient demographics: initials / id, gender, age or date of birth; bmi current patient status.Name of surgeon? what is the physician¿s opinion as to the etiology of or contributing factors to this event? is product available to return for analysis.Additional information: d4, h4 - the actual device lot number associated with this event is not known.Possible batch numbers are reported as follows: a manufacturing record evaluation was performed for the possible finished device lots, and no non-conformances were identified.Clr222 lot 109725 mfg date: 06/18/2025 exp.Date - 05/31/2027, lot 108akc mfg date: 05/10/2025 exp.Date - 04/30/2027.Clr422 lot 10axhx mfg.Date - 09/06/2025 exp.Date - 02/28/2027 , lot 107mkg mfg.Date - 04/05/2025 exp.Date - 09/30/2026.No product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DERMABOND PRINEO
Common Device Name
SURGICAL SEALANT
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25021853
Report Number2210968-2026-04607
Device Sequence Number16025986
Product Code OMD
UDI-Device Identifier10705031230996
UDI-Public10705031230996
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K133864
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCLR222
Device Lot Number108AKC, 109725
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2026
Initial Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABS SUR SUT USP SYN VICRYL*PLUS VP2421; ABSORBABLE SURGICAL SUTURE USP
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown